MAUDE Adverse Event Report: COVIDIEN ENTRFLX 10FR;43IN W/STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTRFLX 10FR;43IN W/STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721088
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that a feeding tube was inserted in patient and when the placement was confirmed, the guidewire would not come out.The customer further added that more than 10cc of water was flushed inside the ng tube to activate the hydromer coating prior to placement.
 
Additional Manufacturer Narrative
Evaluation summary a review of the device history record could not be conducted because a lot number was not provided.A sample without original package or lot number was received for evaluation.After performing a visual inspection per procedure, the sample was evaluated.10ml of water was inserted into the tube to activate the hydromer coating.After the water activated the hydromer coating the stylet was able to be removed from the tube.The reported condition was not confirmed.The root cause could not be determined because the stylet was able to be removed.It is possible that the tube was not filled with enough water to remove the stylet smoothly.The instructions for use state, a syringe should be used to inject approximately 10 cc of water into the tube to activate the hydromer coating.Once the tube position has been confirmed, reactivate the hydromer coating with another 10 cc of water before attempting removal if the stylet has been indwelling for any appreciable time.No corrective or preventative action (capa) is deemed necessary at this time.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
ENTRFLX 10FR;43IN W/STY YPORT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9355509
Report Number9612030-2019-02364
Device Sequence Number18966373
Product Code KNT
UDI-Device Identifier10884521518872
UDI-Public10884521518872
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884721088
Device Catalogue Number8884721088
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/28/2020
Patient Sequence Number1